Lung Cancer Support
2,616 members1,218 posts

Starting a new chemo drug

Hi, this is my first time to post. I have stage 4 NSCLC, 3 years since diagnosed. Had lobectomy on lower left lobe in October 2014. I was told the surgery got all of the cancer but it returned in October of 2015. Started chemo in December of that year taking alimta until the cancer started growing. I then was on gemzar for about 6 months and it to wasn't working. So, now I'm starting taxotere. Is anyone familiar with this drug and what I can expect? I'm a little nervous about it.

Jkurtz52

4 Replies
oldestnewest

Hi Jackie,

I’ve been on Taxotere and Cyramza every 3 weeks since April of 2017. For me, the side effects have been easier to deal with than Carboplatin and Alimta (4 rounds) and Alimta maintenance (3 rounds). I experienced hair loss initially but the hair on my head is growing back, my eyelids however are not. Other side effects have been mouth/tongue sores but 3000mg of l-lysine per day and magic mouthwash pretty much take care of it. Occasional nosebleeds (which are now increasing), dry eyes and occasional fatigue. I’ve had very little nausea. There have been only 2 incidents of neutrophils and WBC counts dropping to the point that treatment was postponed by one week. In each case, the Taxotere was reduced. I’m now at 75% of my original dosage.

My latest PET/CT scan revealed no detectable cancer activity so I’ve had great response to this treatment.

I also include acupuncture, massage, Reiki, Dr approved supplements, meditation and exercise. I believe these complementary treatments as well as living purposefully and fearlessly have helped my body stay strong.

Wishing you the best of luck. ~Peg

p. s. You might want to check the breast cancer forums as Taxotere is used quite often in its treatment.

7 likes
Reply

Jackie52,i was on taxetere for 4 months and carplatin the last two months i was on abraxane and carplatin between the 3 of them i had stage3 i am on five year mark cancer free. Don,t be afraid of it i never got nausea in fact i gained twenty some pounds. he took me off of it and i went abraxane i had some side effects,but i look back and my cancer was gone still is good luck hope it helps. susiejo1948

4 likes
Reply

Jackie, we are all different. I had the most severe reactions to the Taxidere and Cisplatin cocktail, and yes I did lose my hair. Other than anemia, I had the least severe effects from Alimta and Avastin. Bottom line is you need to do this to continue your battle, period. Never give in and never give up. Kind Wishes, judg69

4 likes
Reply

Hi Jackie, so glad to have you join us. So many things to think about, but as you can see these wonderful people will share what they know. Wisdom abounds! Please keep us updated.

Reply

You may also like...